Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the form of the finite-dimensional projective representations of an infinite abelian group


Author: N. B. Backhouse
Journal: Proc. Amer. Math. Soc. 41 (1973), 294-298
MSC: Primary 22D12
DOI: https://doi.org/10.1090/S0002-9939-1973-0318393-6
MathSciNet review: 0318393
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If the locally compact abelian group $ G$ has a finite-dimensional unitary irreducible projective representation with factor system $ \omega $ (i.e. $ G$ has an $ \omega $-rep), then a subgroup $ G(\omega )$ is defined which fulfils three roles. First, the square-root of the index of $ G(\omega )$ in $ G$ is the dimension of every $ \omega $-rep. Secondly, the $ \omega $-reps of $ G$ can be labelled by the dual group of $ G(\omega )$, up to unitary equivalence. Thirdly, the essential projective form of an $ \omega $-rep is determined by a unique projective representation of the finite group $ G/G(\omega )$.


References [Enhancements On Off] (What's this?)

  • [1] N. B. Backhouse and C. J. Bradley, Projective representations of abelian groups, Proc. Amer. Math. Soc. 36 (1972), 260-266. MR 0308329 (46:7443)
  • [2] R. Frucht, Über die Darstellung endlicher Abelscher Gruppen durch Kollineationen, J. Math. 166 (1931), 16-29.
  • [3] I. Schur, Über die Darstellung der endlichen Gruppen durch gebrochene lineare Substitutionen, J. Math. 127 (1904), 20-50.
  • [4] A. Kleppner, The structure of some induced representations, Duke Math. J. 29 (1962), 555-572. MR 25 #5132. MR 0141735 (25:5132)
  • [5] S. B. Conlon, Twisted group algebras and their representations, J. Austral Math. Soc. 4 (1964), 152-173. MR 29 #5921. MR 0168663 (29:5921)
  • [6] W. G. Harter, Algebraic theory of ray representations of finite groups, J. Mathematical Phys. 10 (1969), 739-752. MR 39 #4296. MR 0242969 (39:4296)
  • [7] A. Kleppner, Multipliers on abelian groups, Math. Ann. 158 (1965), 11-34. MR 30 #4856. MR 0174656 (30:4856)
  • [8] G. W. Mackey, On induced representations of groups, Amer. J. Math. 73 (1951), 576-592. MR 13, 106. MR 0042420 (13:106d)
  • [9] -, Unitary representations of group extensions. I, Acta Math. 99 (1958), 265-311. MR 20 #4789. MR 0098328 (20:4789)
  • [10] N. B. Backhouse and C. J. Bradley, Projective representations of space groups. I, Quart. J. Math. Oxford Ser. (2) 21 (1970), 203-222. MR 41 #5510. MR 0260890 (41:5510)
  • [11] I. Schur, Untersuchungen über die Darstellung der endlichen Gruppe durch gebrochene lineare Substitutionen, J. Math. 132 (1907), 85-137.
  • [12] N. B. Backhouse, The theory of projective representation: pure and applied, Senior Mathematics Prize Dissertation, Oxford, 1971 (unpublished).
  • [13] A. O. Morris, Private communication.
  • [14] -, On a generalised Clifford algebra, Quart. J. Math. Oxford Ser. (2) 18 (1967), 7-12. MR 35 #5461. MR 0214612 (35:5461)
  • [15] A. O. Barut, On the irreducible representations of a class of algebras and related projective representations, J. Mathematical Phys. 7 (1966), 1908-1910. MR 36 #7385. MR 0224341 (36:7385)
  • [16] A. Ramakrishnan and I. V. V. Raghavacharayulu, A note on the representations of Dirac groups, Sympos. on Theoretical Physics and Mathematics, vol. 8. Plenum, New York, 1968, pp. 25-32. MR 39 #5100. MR 0243779 (39:5100)
  • [17] R. Brauer and H. Weyl, Spinors in $ n$-dimensions, Amer. J. Math. 57 (1935), 425-449. MR 1507084

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D12

Retrieve articles in all journals with MSC: 22D12


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0318393-6
Keywords: Locally compact abelian group, projective representation, factor system, $ \omega $-regular class, $ \omega $-symmetric subgroup
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society